Flash Flood, Stone
- When
- March 5, 5:00 PM CST to 7:00 PM CST
- Where
- Stone County, 4 mi S of Wiggins to 0.79 mi N of Perkinston
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.792, -89.130
Heavy rains from thunderstorms caused flooding in portions of southeast Mississippi.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Heavy rains from thunderstorms caused flooding in portions of southeast Mississippi.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 5, 3:58 PM CST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
358 PM CST SAT MAR 5 2011
.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)THE CURRENT FORECAST
STARTS WITH A STRONG UPPER SYSTEM PUSHING OVER THE AREA THIS
EVENING...WITH ITS ATTENDANT SURFACE LOW MOVING NORTHEAST FROM OVER
SE LA. WITH DECENT INSTABILITY...ESPECIALLY THE CLOSER TO THE COAST
ONE GETS...THE BETTER THE CHANCE FOR STORMS BECOMING ROWDY TO SEVERE.
WITH THE AREA SEEING SIGNIFICANT CLOUD COVER...AND WATER TEMPS IN THE
LOWER 60S...AM NOT SEEING ANY SIGNIFICANT INCREASE IN INSTABILITY...
EITHER FROM INSOLATION OR MOISTURE INFLUX. WITH THE CURRENT SPEED OF
MAIN LINE OF TSRA...AM EXPECTING THE LINE TO BE OVER MOBILE BAY BY
THE BEGINNING OF THE FORECAST...WITH RESIDUAL SHOWERS STRETCHING
BACKWARDS ABOUT 50SM. GUIDANCE IS IN PRETTY GOOD AGREEMENT WITH THE
FRONT BEING EAST OF THE FA BY 12Z SUNDAY...MORE IN LINE WITH THE
GFS/ECMWF/GEM.
FOR SUNDAY...SKIES WILL CLEAR...WITH COOLER AIR MOVING IN. GFS IS A
BIT STRONGER WITH THE COLD PUSH THAN THE NAM...SO HAVE TRIED TO
ADJUST TIMING/STRENGTH OF THE FORECAST PARTICULARS THAT DIRECTION.
NORTHERLY FLOW CONTINUES SUNDAY NIGHT...WITH TEMPS DROPPING INTO THE
30S AGAIN. A FEW LOCALITIES TO THE NORTH MAY EVEN SEE FREEZING OR
JUST BELOW TEMPS.
MONDAY...TEMPS BEGIN TO MODERATE...AS SURFACE HIGH PRESSURE PASSES
NORTH OF THE AREA...AND FLOW OFF THE GULF RETURNS. NO DEVIATION FROM
GUIDANCE EXPECTED.
MONDAY NIGHT...ONSHORE FLOW RETURNS...WITH MOISTURE LEVELS ON THE
INCREASE. AM NOT EXPECTING ENOUGH OF AN INFLUX TO SEE DENSE
FOG...JUST SOME PATCHY LIGHT FOG...OVER OR NEAR THE COAST...BUT
ENOUGH TO LIMIT OVERNIGHT COOLING.
.LONG TERM...(TUESDAY ON)TUESDAY THROUGH WEDNESDAY...A PAIR OF
SHORTWAVES DANCE AROUND EACH OTHER WHILE MOVING EAST OVER THE
SOUTHERN US ROCKIES AND SOUTHERN PLAINS BEFORE PUSHING A FRONT ACROSS
THE AREA LATE WEDNESDAY INTO WEDNESDAY NIGHT. WITH THE CURRENT TIMING
OF THIS SYSTEM...GUIDANCE IS ADVERTISING ENOUGH INSTABILITY...UPPER
LEVEL DYNAMICS...AND WIND SHEAR FOR SOME MORE ROUGH WEATHER...WITH
THE TIMING BEING WEDNESDAY AFTERNOON ACCORDING THE GFS AND THE ECMWF.
THE GFS AND ECMWF DIFFER IN THE HANDLING OF THE UPPER DYNAMICS...WITH
THE GFS TAKING THE DYNAMICS NORTHEAST...THEN NORTH TOWARDS THE GREAT
LAKES WEDNESDAY THROUGH THURSDAY...WHILST THE ECMWF SWINGS THE
DYNAMICS EAST BEFORE ORGANIZING THEM INTO A CLOSE LOW OVER THE
NORTHEASTERN GULF OF MEX/FL PENINSULA. THE RESULT IS A SIGNIFICANT
DIFFERENCE IN THE NORTHERLY FLOW FOR FRIDAY INTO THE COMING
WEEKEND...WITH THE ECMWF STRONG AND A BIT WARMER...WITH A BIT HIGHER
THICKNESS VALUES.
&&
.MARINE...A VIGOROUS COLD FRONT WILL PUSH A LINE OF STRONG
THUNDERSTORMS ACROSS THE COASTAL WATERS THIS AFTERNOON AND EARLY
EVENING. STRONG SOUTHERLY WINDS WILL PREVAIL AHEAD OF THE FRONT AND
TURN NORTHWESTERLY AND REMAIN STRONG AFTER THE FRONTAL PASSAGE. SMALL
CRAFT ADVISORY CONDITIONS WILL CONTINUE THROUGH SUNDAY MORNING. A
MODERATE NORTH TO NORTHEASTERLY FLOW WILL PERSIST THROUGH MONDAY
MORNING BEFORE GIVING WAY TO LIGHTER EASTERLIES. A BREEZY SOUTHEASTERLY
FLOW DEVELOPS BY TUESDAY IN ADVANCE OF ANOTHER FRONTAL SYSTEM
EXPECTED TO MOVE ACROSS THE MARINE AREA WEDNESDAY NIGHT. /08 JW
&&
.FIRE WEATHER...A STRONG FRONT PASSING OVER THE AREA LATER TODAY AND
TONIGHT WILL BRING ABUNDANT RAIN TO THE AREA...WITH OVERNIGHT FOG
DEVELOPING LATE TONIGHT AND LASTING INTO SUNDAY MORNING. DRIER...
COOLER NORTHERLY AIR WILL MOVE OVER THE AREA SUNDAY INTO SUNDAY
NIGHT...AND WITH MODERATING TEMPS BEGINNING MONDAY...DAYTIME RELATIVE
HUMIDITY VALUES FALLING TO AROUND 30 PERCENT MONDAY. AS MIXING LAYER
FLOW BECOMES SOUTHERLY MONDAY AFTERNOON INTO MONDAY NIGHT...INCREASING
THE MOISTURE LEVELS AHEAD OF ANOTHER SYSTEM EXPECTED TO MOVE ACROSS THE
AREA WEDNESDAY INTO WEDNESDAY NIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 45 62 37 65 48 / 70 05 00 00 00
PENSACOLA 48 63 39 63 49 / 100 05 00 00 00
DESTIN 50 63 42 62 50 / 100 05 00 00 00
EVERGREEN 44 61 33 65 40 / 100 10 00 00 00
WAYNESBORO 42 61 32 64 43 / 60 00 00 00 00
CAMDEN 43 60 33 63 41 / 100 05 00 00 00
CRESTVIEW 47 63 34 67 40 / 100 05 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 10 PM SATURDAY FOR THE FOLLOWING ZONES:
CHOCTAW...CLARKE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FL...NONE.
MS...FLASH FLOOD WATCH UNTIL 10 PM SATURDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&
08/16HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 512 AM CST SAT MAR 5 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-061200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 512 AM CST SAT MAR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE NORTHERN GULF COAST TODAY IN ADVANCE OF A STRONG COLD FRONT. THE RISK FOR SEVERE WEATHER HAS INCREASED...ESPECIALLY OVER SOUTHEAST MISSISSIPPI AND COASTAL SOUTHWEST ALABAMA THIS AFTERNOON AND EARLY THIS EVENING WHERE THE ATMOSPHERE IS FORECAST TO BECOME MORE UNSTABLE. THE FORMATION OF A SQUALL LINE IS BECOMING INCREASINGLY LIKELY AHEAD OF THE COLD FRONT...WHICH WILL CARRY THE THREAT OF DAMAGING WIND GUSTS AND THE SPIN UP OF SHORT LIVED TORNADOES. A GREATER TORNADO POTENTIAL MAY DEVELOP THIS AFTERNOON ACROSS SOUTHEAST MISSISSIPPI AHEAD OF THE MAIN SQUALL LINE IF THE ATMOSPHERE CAN BECOME UNSTABLE ENOUGH TO SUPPORT THE DEVELOPMENT OF ISOLATED SUPERCELLS. THE THREAT OF SEVERE WEATHER WILL DIMINISH THIS EVENING AS INSTABILITY DIMINISHES...BUT AN ISOLATED SEVERE STORM THREAT WILL EXTEND INTO THE WESTERN FLORIDA PANHANDLE. THE THREAT OF SEVERE WEATHER WILL COME TO AN END BY MIDNIGHT TONIGHT. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED TODAY...WITH THE POTENTIAL FOR LOCALLY HIGHER AMOUNTS. LOCALIZED FLASH FLOODING IS POSSIBLE...ESPECIALLY OVER URBAN AND LOW LYING AREAS. A STRONG SOUTH TO SOUTHEAST WIND OF 20 TO 30 KNOTS WILL CONTINUE ACROSS THE COASTAL AND OFFSHORE WATERS TODAY AHEAD OF THE FRONT WITH SEAS OF 6 TO 10 FEET. A STRONG OFFSHORE FLOW DEVELOPS OVERNIGHT IN THE WAKE OF THE FRONTAL PASSAGE WITH SMALL CRAFT ADVISORY CONDITIONS CONTINUING UNTIL LATE SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER STRONG COLD FRONT IS FORECAST TO MOVE INTO THE AREA LATE WEDNESDAY. THE POTENTIAL WILL EXIST FOR A FEW STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTER AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED LATER TODAY IN THE SUPPORT OF SEVERE WEATHER OPERATIONS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1121 AM CST SAT MAR 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM FUNNEL CLOUD NEELY 31.16N 88.75W
03/05/2011 GREENE MS TRAINED SPOTTER
REPORT FROM SPOTTER
&&
DONFThe Mobile radar (KMOB), 86 km away, was scanning. The volume nearest the first event began at 23:01 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2011Every state in 2011This day in weather historyWarnings in Mississippi, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 290267.